MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY HYFRECATOR 2000, 115V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY HYFRECATOR 2000, 115V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7-900-115
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the 7-900-115, hyfrecator 2000, 115v device was being used during a removal of a skin lesion procedure on (b)(6)23 when it was reported ¿hyfrecator that is shocking my physician when she uses it.It was confirmed that the patient/user was not diagnosed with a burn and ¿user received small shock¿.The procedure was completed without delay.The current status of the patient/user was reported as ¿fine¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the 7-900-115, hyfrecator 2000, 115v device was being used during a removal of a skin lesion procedure on (b)(6) 2023 when it was reported ¿hyfrecator that is shocking my physician when she uses it.¿.It was confirmed that the patient/user was not diagnosed with a burn and ¿user received small shock¿.The procedure was completed without delay.The current status of the patient/user was reported as ¿fine¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device was not overdue for preventative maintenance.No fault was found with the device: lfc were clear.All following specifications power accuracy and open circuit voltage meet specifications.No defects were found.Tested unit.The unit meet all specifications.The service history was reviewed, and no prior data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised that safe and effective electrosurgery is dependent not only on equipment design, but also on factors under the control of the operator.It is important the instructions supplied with this equipment be read, understood and followed in order to ensure safe and effective use of the equipment.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
HYFRECATOR 2000, 115V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17950877
Report Number3007305485-2023-00218
Device Sequence Number7623528
Product Code GEI
UDI-Device Identifier30653405031592
UDI-Public(01)30653405031592(11)220627
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K970493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7-900-115
Device Lot Number22266260
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic